Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Big Fat Tummy 5/3/00
May 26, 2000

I also had the same big fat tummy issue. I went from a size 8 to a size 14 in two months on Sustiva. That was my only lifestyle change. People are asking me when I'm due. I just wanted to register that the issue is legitimate, when enough voices ring out, maybe change can occur.

People have commented that I'm also too vain, but this is a real treatment issue. I seriously considered stopping therapy as a result. If I did not have a strong support system, I would probably be off meds. As someone with few treatment options left, this continues to be a real problem for me.

Response from Dr. Boyle

The incidence of lipodystrophy/FRS/HARS is relatively low on the NNRTIs such as Sustiva, and many other factors (age, genetics, stage of disease, etc.) play a significant role.

I know that this is a disturbing problem and has major effects on quality of life. You should discuss your options for treatment with your doctor.



Previous
Arthritis like symptoms in joints - due to meds
Next
persistent swollen glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement